Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Allergic reaction,swollen earlobe,red,painful,lymph nodes

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have what I believe to be an allergic reaction to wearing a nickel earring in my right earlobe. My earlobe is swollen, red and painful, and now the pain has spread to what I believe is my lymph nodes- my upper neck hurt, and I have a painful spot right below my earlobe (including a lump). Does this need urgent medical attention? I am about to go to sleep, so can this wait until the morning?
Posted Sun, 22 Apr 2012 in Asthma and Allergy
Answered by Dr. Rhea Chanda 34 minutes later

Thanks for the query.

Your swelling in the ear seems to be a infection rather than a allergic reaction.

There is possibility of developing abscess if left untreated.

This may or may not have been caused by the ear ring.

The infection could have spread to other parts and caused swollen lymph nodes. You need to seek medical attention as soon as possible. If you develop fever its not a good sign.

I suggest that you see a doctor soon. Now if possible or at least in the morning.

You will need antibiotics for sure, and if there is an abscess then it needs to be drained.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor